MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER
Model Number 914ESA
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be completed upon completion.
 
Event or Problem Description
Edwards received notification through a clinical trial that following completion of the case, it was noted that the distal tip of 914esa esheath was torn.There was no report of resistance between the valve/delivery system and the esheath.
 
Additional Manufacturer Narrative
Supplemental report submitted to include additional information received and completion of the engineering evaluation.Updated d4 and h4.The device was returned for evaluation and an engineering evaluation was performed.The returned device was visually examined, and the following was observed: the liner was fully expanded.The distal tip was torn radially near distal edge of liner.All score lines were present with stretching noted on the hdpe and soft tip a review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaint sheath distal tip torn was confirmed per evaluation of the returned device.However, no manufacturing nonconformance was identified during evaluation.Review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaints.A review of manufacturing mitigations supports that the sheath has proper inspections in place to detect issues related to the complaint events.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were noted during device unpacking or preparation.Per the complaint description, ''edwards received notification through the alliance clinical trial that following completion of the case, it was noted that the distal tip of 914esa esheath was torn.There was no report of resistance between the valve/delivery system and the esheath''.Per evaluation of the returned device, the sheath distal tip was observed to be torn radially along the distal edge of the liner.The failure mode is characteristic of sheath tip tear events as described in a product risk assessment (pra).While a definitive root cause was unable to be determined, previous investigation indicated that the tear is attributed to improper tip expansion, resulting in interference between the valve and sheath tip.As such, it is possible that improper tip expansion contributed to the experienced delivery system advancement resistance at the sheath distal tip and the distal tip tear.Additionally, 3mensio imagery was also provided and shows the presence of vessel tortuosity, calcification undersized vessel dimensions.Per the training manual, ''push force can vary due to angle of access and insertion, thv size, vessel diameter, tortuosity and degree of calcification''.Calcification can create a constrained effect on the sheath leading to sub-optimal conditions for distal tip expansion.Calcification and tortuosity can also lead to non-coaxial alignment between the crimped valve and the sheath, which may lead to the valve struts to catch onto the sheath distal tip, tearing the tip in the process of advancement.'' as such, the failure mode may be related to improper expansion of the sheath tip during thv advancement and/or patient factors (tortuosity, calcification) may have contributed to the complaint events.However, a definitive root cause is unable to be determined.A product risk assessment (pra) was previously initiated to document investigation and assess associated risks for the issue and a capa captures process improvement activities.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
EDWARDS ESHEATH INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key19250189
Report Number2015691-2024-03375
Device Sequence Number6529970
Product Code DYB
UDI-Device Identifier00690103193985
UDI-Public(01)00690103193985(17)240927(10)65303874
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model Number914ESA
Device Catalogue NumberN/A
Device Lot Number65303874
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown